MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION NX19 OXYGENATOR W/4-LITER RESERVOIR; RIGHT-SIDE OUTLET PORT; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION NX19 OXYGENATOR W/4-LITER RESERVOIR; RIGHT-SIDE OUTLET PORT; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number 3CX*NX19RE
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/16/2023
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported to terumo cardiovascular that prior to cardiopulmonary bypass, during prime, the venous temperature probe broke off from the oxygenator.*no known consequnce or impact to patient.*product was not changed out.*procedure was completed successfully.
 
Additional Manufacturer Narrative
Terumo has not received the device for evaluation; therefore, the investigation has yet to be completed.Terumo plans on submitting a follow-up report when the investigation is complete and when more information becomes available.For this reason, terumo references evaluation conclusion code 11.Component code: 918- probe health effect ¿ impact code: 2199- no health consequences or impact.Health effect ¿ clinical code: 4582- no clinical signs, symptoms or conditions.Medical device problem code: 1069 - break.Investigation findings: 3233 - results pending completion of investigation.Investigation conclusions: 11 - conclusion not yet available.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations ¿ and as indicated by terumo cardiovascular systems in the initial report submitted to the fda on november 09, 2023.Upon further investigation of the reported event, the following information is new and/or changed: d4 (additional device information - added exp date) g3 (date received by manufacturer) g6 (indication that this is a follow-up report) h2 (follow-up due to additional information) h4 (device manufacture date) h6 (identification of evaluation codes 11, 3331, 4114, 3259, 4307) type of investigation #1: 11 - testing of device from same lot/batch retained by manufacturer type of investigation #2: 3331 - analysis of production records type of investigation #3: 4114 ¿ device not returned investigation findings: 3259- improper physical structure investigation conclusions: 4307 - cause traced to component failure the affected sample was not returned; however, a photo was provided that confirmed the venous temp probe was broken.A representative retention sample was inspected for damage with no damage noted on the device.All capiox units are 100% visually inspected at several points in the production and packaging processes.All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.
 
Event or Problem Description
The venous temperature probe broke off from the oxygenator.
 
Additional Manufacturer Narrative
**udi related data quality updates only**.D1 brand name (corrected).D2a common device name (corrected).D4 additional device information (corrected primary unique device identification (udi) number).

Brand Name
NX19 OXYGENATOR W/4-LITER RESERVOIR; RIGHT-SIDE OUTLET PORT
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
125 blue ball road
elkton MD 21921
Manufacturer (Section G)
SAME
Manufacturer Contact
douglas patton
125 blue ball road
elkton, MD 21921
7346634145
MDR Report Key18102919
Report Number1124841-2023-00258
Device Sequence Number7891323
Product Code DTZ
UDI-Device Identifier00699753450868
UDI-Public(01)00699753450868(17)250531(10)CG05
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K180950
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Model Number3CX*NX19RE
Device Catalogue NumberN/A
Device Lot NumberCG05
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2023
Supplement Date Received by Manufacturer11/29/2023
08/07/2024
Initial Report FDA Received Date11/09/2023
Supplement Report FDA Received Date12/08/2023
08/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown